Alert archive / California / Excessive Heat Warnings in 2024

Excessive Heat Warning 2, NWS Eureka, CA

September 30, 2024Lake County, Mendocino County, California

NWS Eureka, CA issued this excessive heat warning at Sep 30, 2024, 1:01 AM PDT for Lake County, Mendocino County, California. It took effect at Oct 1, 2024, 11:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2024, 1:01 AM PDT (08:01 UTC)
In effect from
Oct 1, 2024, 11:00 AM PDT
Expired
Sep 30, 2024, 1:13 AM PDT
In force
Issued by
NWS Eureka, CA

Counties Lake County, CA, Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2024-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2024-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS76 KEKA 300801
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
101 AM PDT Mon Sep 30 2024

CAZ110-111-113>115-301615-
/O.UPG.KEKA.HT.Y.0009.241001T1800Z-241003T0300Z/
/O.NEW.KEKA.EH.W.0002.241001T1800Z-241003T0300Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Willits, Potter Valley, Hopland, Clearlake Park,
Gravelly Valley Airport, Hidden Valley Lake, Talmage, Clearlake,
Finley, Redwood Valley, Middletown, Lakeport, Covelo, Knobcone
Camp, Legget, Ukiah, Laytonville, and Calpella
101 AM PDT Mon Sep 30 2024

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TUESDAY TO 8 PM PDT 
WEDNESDAY...

* WHAT...High temperatures from 97 to 110 expected.

* WHERE...Lake County, Northern Mendocino Interior, and Southeastern 
  Mendocino Interior.

* WHEN...From 11 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

Monitor the latest forecasts and warnings for updates.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
2 follow-up statements
897 
WWUS76 KEKA 300806
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
106 AM PDT Mon Sep 30 2024

CAZ110-111-113>115-301615-
/O.CON.KEKA.EH.W.0002.241001T1800Z-241003T0300Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
106 AM PDT Mon Sep 30 2024

...HEAT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 8 PM PDT
WEDNESDAY...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO
8 PM PDT WEDNESDAY...

* WHAT...Dangerously hot conditions with temperatures up to 105 
  expected.

* WHERE...Northwestern Mendocino Interior, Northeastern 
  Mendocino Interior, Southeastern Mendocino Interior, Northern 
  Lake and Southern Lake Counties.

* WHEN...From 11 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
577 
WWUS76 KEKA 300813
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
113 AM PDT Mon Sep 30 2024

CAZ110-111-113>115-301615-
/O.CAN.KEKA.EH.W.0002.241001T1800Z-241003T0300Z/
/O.NEW.KEKA.HT.Y.0010.241001T1800Z-241003T0300Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Willits, Potter Valley, Hopland, Clearlake Park,
Gravelly Valley Airport, Hidden Valley Lake, Talmage, Clearlake,
Finley, Redwood Valley, Middletown, Lakeport, Covelo, Knobcone
Camp, Legget, Ukiah, Laytonville, and Calpella
113 AM PDT Mon Sep 30 2024

...EXCESSIVE HEAT WARNING IS CANCELLED...
...HEAT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 8 PM PDT 
WEDNESDAY...

* WHAT...High temperatures from 97 to 110 expected.

* WHERE...Lake County, Northern Mendocino Interior, and Southeastern 
  Mendocino Interior.

* WHEN...From 11 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

Monitor the latest forecasts and warnings for updates.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this excessive heat warning went out at Sep 29, 3:58 PM PDT, 9 hours 3 minutes earlier.

Area forecast discussion, Sep 29, 3:58 PM PDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
358 PM PDT Sun Sep 29 2024

.SYNOPSIS...Dry and warming trend is expected mid week, with
interior hot temperatures by midweek. Breezy northwesterly winds
along the coast through this evening, with gusty offshore flow
over the interior ridges through Tuesday. Dry and above normal
temperature is expected to persist through the forecast period.

&&

.DISCUSSION...High pressure has begun to builds into the Pacific
Northwest and Northern California downstream from the trough
moving into the Northern Rockies. Breezy northwesterly winds have
developed over northern the coastal headlands in the wake of the
trough, with northeasterlies over interior Del Norte. Gusty
offshore flow from 25 to 40 mph will developed over the higher
terrain in Del Norte and far northeastern Humboldt this evening
and tonight. This offshore flow will bring an increasingly dry air
across the area (see the Fire Weather Section for more details).

The upper level heights will rises across the region Monday
through Tuesday, and a warm deep- layer air-mass will develop
across the WRN CONUS. Model guidance has been very consistent
supporting 850 mb temperatures of 25-28C or so over much of the
interior. Interior heat will build on Monday and then peak on
Tuesday. High temperatures in the hottest valleys are expected to
range from 97- 110F degrees. The heat risk is forecast to be
moderate over the area, but a major heat risk is expected to occur
over portions of interior Mendocino and Lake counties on Tuesday
and Wednesday. The heat will have impacts on some individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. A Heat Advisory is now in effect from
11AM Tuesday through 11 PM PDT Wednesday for interior Mendocino
and Lake counties. Meanwhile, thermal troughing will shift
offshore heading into Tuesday, allowing for coastal areas to even
heat up well and reach the 70s, with adjacent coastal areas
reaching the low 80's on Tuesday as the usual afternoon onshore
breezes should be held back.

Wednesday, the high pressure weaken and "flatten" as an upper
level trough moves across the Pacific Northwest. This will promote
some high clouds streaming across the area. Temperatures are
expect to decrease few degrees, although will remain pretty
similar lake Tuesday across the interior valleys. Breezy to
locally windy conditions are expected every day through Thursday,
with overnight offshore flow.

The ridge aloft will shift eastward late in the week, with an
upstream upper level trough approaching the area. Cluster
analysis are not in a good agreement with the timing and location
of this trough, with large discrepancies in the features of this
feature. Models continues to differ with the progression of this
system.

&&

.AVIATION...Stratus enveloped the Humboldt and Del Norte coasts
around sunrise. A building ridge continues to produce strong
northeasterly winds aloft creating LLWS for the North Coast. While
this occurs strong north to northwesterly winds will continue to
impact coastal terminals. Between stronger northerly winds at the
surface and persistent offshore flow aloft, particularly in Del
Norte County, stratus may have a difficult time forming tonight and
into tomorrow morning. However, some areas of the coast could form
some stratus into tomorrow morning. Other interior terminals are
expected to maintain VFR conditions through the TAF period.

&&

.MARINE...Northerly winds continue to ramp up this afternoon
with gale force gusts of 40 to 45 kts expected in the outer waters
through Monday. Significant wave heights will increase in response,
from 8-11 ft today to 12-14 ft hazardous seas Monday. Winds possibly
subside by Thursday. Seas will stay elevated Wednesday and Thursday
as a mid-period westerly swell combines with steep wind waves. Seas
are forecast to finally dip below 10 ft Friday.

&&

.FIRE WEATHER...Red Flag Warning is in effect for zones 203 and
204 from 8PM this evening through 11AM Tuesday. Low daytime
humidity values from 10 to 25 percent are occurring across the
interior this afternoon. Breezy offshore flow will to increase
over the higher terrain in Del Norte and northeastern Humboldt
late this afternoon and evening. Expect gusts from 25 to 35 mph
this evening and tonight, with locally strongest gusts. Additionally,
northeast winds of 10 to 20 mph will developed tonight into
Monday for some of the ridgetops of eastern Lake County,
accompanied by poor overnight humidity recoveries. A headline
remain for zone 264 due elevated fire weather threat. Drier
offshore flow will promote poor RH's recoveries through the work
week, with very poor recoveries Tuesday and Wednesday morning. Hot
temperatures from 97 to 110F, very poor humidity and breezy
offshore flow will promote locally critical fire weather
conditions through Wednesday, with elevated conditions remaining
into the weekend.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning from 8 PM this evening to 11 AM PDT
     Tuesday for CAZ203-204.

     Heat Advisory from 11 AM Tuesday to 8 PM PDT Wednesday for
     CAZ110-111-113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PDT Monday for PZZ450.

     Small Craft Advisory until 9 AM PDT Monday for PZZ455.

     Gale Warning until 3 PM PDT Monday for PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 1:13 AM PDTHeat AdvisoryEKALake, Mendocino67 hr
Sep 30, 3:08 AM PDTHazardous Seas WarningEKA24 hr

Nearby

Excessive Heat Warnings in California, 2024Every excessive heat warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.